Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Tulsa, OK

March 10, 2010Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2010, 4:13 PM CST for Osage County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2010, 4:13 PM CST (22:13 UTC)
Expired
Mar 10, 2010, 5:15 PM CST
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:42 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS54 KTSA 102213
SVRTSA
OKC113-102315-
/O.NEW.KTSA.SV.W.0002.100310T2213Z-100310T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
413 PM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 515 PM CST

* AT 410 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
  SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 45 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BURBANK...SHIDLER...FORAKER AND GRAINOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3696 9633 3646 9693 3651 9702 3653 9701
      3656 9690 3659 9690 3660 9691 3658 9699
      3659 9704 3666 9708 3670 9707 3671 9705
      3670 9694 3676 9689 3676 9683 3679 9676
      3700 9674
TIME...MOT...LOC 2214Z 211DEG 40KT 3660 9697

$$
2 follow-up statements
178 
WWUS54 KTSA 102229
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CST WED MAR 10 2010

OKC113-102315-
/O.CON.KTSA.SV.W.0002.000000T0000Z-100310T2315Z/
OSAGE OK-
429 PM CST WED MAR 10 2010

...SEVERE THUNDERSTORM WARNING CONTINUES...

AT 424 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF APPERSON...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...SHIDLER...WEBB CITY...FORAKER AND GRAINOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN OSAGE COUNTY.

&&

LAT...LON 3696 9633 3646 9693 3651 9702 3653 9701
      3656 9690 3659 9690 3660 9691 3658 9699
      3659 9704 3666 9708 3670 9707 3671 9705
      3670 9694 3676 9689 3676 9683 3679 9676
      3700 9674
TIME...MOT...LOC 2229Z 211DEG 40KT 3674 9686

$$
942 
WWUS54 KTSA 102307
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST WED MAR 10 2010

OKC113-102316-
/O.EXP.KTSA.SV.W.0002.000000T0000Z-100310T2315Z/
OSAGE OK-
507 PM CST WED MAR 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY
EXPIRES AT 515 PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CST.

LAT...LON 3696 9633 3646 9693 3651 9702 3653 9701
      3656 9690 3659 9690 3660 9691 3658 9699
      3659 9704 3666 9708 3670 9707 3671 9705
      3670 9694 3676 9689 3676 9683 3679 9676
      3700 9674
TIME...MOT...LOC 2306Z 211DEG 40KT 3698 9660

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:44 PM CST, 29 minutes earlier.

Area forecast discussion, Mar 10, 3:44 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST WED MAR 10 2010

.DISCUSSION...
GFS APPEARS TO BE TRACKING FAIRLY CLOSE TODAY AND HAVE USED A BLEND
OF THE GFS AND ECMWF FOR MOST OF THE FORECAST. PRECIPITATION WISE...
HAVE MAINLY FOLLOWED THE ECMWF. HAVE NOT STRAYED TOO FAR FROM THE
GUIDANCE TEMPERATURES BUT HAVE LEANED A LITTLE TOWARD THE COOLER
SIDE.

ONGOING EVENT STILL GIVING SIGNALS OF SEVERE ALTHOUGH THE MORE
DANGEROUS CONDITIONS APPEAR TO BE SHAPING UP JUST EAST OF OUR AREA
BUT UPPER LOW STILL TO MOVE JUST NORTHWEST OF INTERSTATE 44 AND
NEW WATCHES ARE COMING OUT IN NEXT FEW MINUTES. FORECAST WILL
INCORPORATE NEW WATCH INFORMATION.

STILL LOOKING QUESTIONABLE FOR RAIN OVER THE WEEKEND AND HAVE SIDED
TOWARDS THE ECMWF WHICH SHUNTS THE UPPER SYSTEM EARLY NEXT WEEK TO
OUR WEST AND SOUTH KEEPING THE FORECAST AREA MAINLY DRY BUT NOT
CLOUD FREE. THIS ALSO CONTRIBUTED TO THE THOUGHT TO LEAN A LITTLE
TO THE COOLER SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  55  38  50 /  30  20  30  30
FSM   44  61  41  52 /  50  20  20  20
MLC   41  59  39  54 /  20  20  30  20
BVO   40  51  36  49 /  70  30  30  30
FYV   41  54  35  46 /  70  20  20  30
BYV   42  53  36  48 /  80  20  20  30
MKO   40  55  38  51 /  30  20  20  20
MIO   42  52  35  47 /  70  30  30  50
F10   39  56  38  51 /  30  20  20  20
HHW   43  63  41  57 /  20  10  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....15
Hazardous weather outlook, Mar 10, 12:59 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CST WED MAR 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1259 PM CST WED MAR 10 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=41.
	AREA...EASTERN OKLAHOMA...MAINLY AREAS SOUTHWEST OF TULSA COUNTY.
	ONSET...ONGOING.

DISCUSSION...
EVEN WITH A BIT OF ADDITIONAL CLOUDINESS AND SOME LIGHT RAINFALL
CURRENTLY OCCURRING... CONDITIONS CONTINUE TO INDICATE THE
PROBABILITY OF SEVERE STORMS ACROSS THE AREA THIS AFTERNOON AND
EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN AND MOVE
NORTHEASTWARD ACROSS EASTERN OKLAHOMA. RESULTANT SOUTHERLY WINDS
HAVE TRANSPORTED 50 DEGREE DEWPOINT AIR ALMOST TO THE KANSAS
BORDER.

THE MAIN AREA OF LIFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM IS
EXPECTED TO MOVE ACROSS THE REGION LATER THIS AFTERNOON... WITH
THUNDERSTORMS INCREASING IN INTENSITY AND AREAL COVERAGE ACROSS
EASTERN OKLAHOMA AND WESTERN ARKANSAS. LARGE HAIL AND HIGH WINDS
ARE PROBABLE. INSTABILITY... SHEAR... AND HELICITY VALUES ALSO REMAIN
SUPPORTIVE OF THE POSSIBILITY OF ISOLATED TORNADOES.

IN ADDITION... DRY AIR AND WINDY CONDITIONS IN THE SOUTHEAST
QUADRANT OF THE SURFACE LOW WILL ALSO MAINTAIN A DANGEROUS FIRE
WEATHER CONDITION ACROSS A PORTION OF EAST CENTRAL OKLAHOMA INTO
THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NO HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY. COOLER CONDITIONS...
ALONG WITH SOME SHOWERS... IS EXPECTED FOR LATE THIS WEEK AND INTO
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 10, 1:41 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CST WED MAR 10 2010

OKZ062-063-067-102015-
DELAWARE OK-MAYES OK-WAGONER OK-
141 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER...WESTERN DELAWARE AND MAYES

AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WAGONER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...SALINA...SPAVINAW...STRANG AND PENSACOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3650 9523 3638 9495 3588 9536 3593 9547
TIME...MOT...LOC 1941Z 210DEG 53KT 3598 9536
Local storm report, Mar 10, 2:08 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             1 WNW WAGONER           35.96N 95.39W
03/10/2010  E0.75 INCH       WAGONER            OK   LAW ENFORCEMENT

&&

SAA
Special weather statement, Mar 10, 2:18 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CST WED MAR 10 2010

OKZ058-062-063-102100-
DELAWARE OK-MAYES OK-OTTAWA OK-
218 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...OTTAWA AND NORTHEASTERN MAYES

AT 218 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SPAVINAW...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...ZENA...CLEORA...GROVE...
BERNICE...FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
SPAVINAW...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3668 9461 3627 9504 3635 9515 3652 9506
      3652 9501 3659 9502 3699 9479 3699 9463
TIME...MOT...LOC 2018Z 210DEG 53KT 3639 9503
Special weather statement, Mar 10, 4:04 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CST WED MAR 10 2010

OKZ054-059-102230-
OSAGE OK-PAWNEE OK-
404 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE AND WESTERN PAWNEE

AT 404 PM CST...A STRONG THUNDERSTORM WAS LOCATED 24 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9707 3672 9703 3670 9694 3676 9689
      3676 9683 3679 9676 3699 9675 3698 9638
      3636 9703 3651 9704 3654 9699 3656 9690
      3659 9690 3660 9691 3658 9699 3659 9704
      3666 9708
TIME...MOT...LOC 2204Z 211DEG 39KT 3651 9705

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:41 PM CSTSpecial Weather StatementTSAMayes34 min
Mar 10, 2:18 PM CSTSpecial Weather StatementTSAOttawa42 min
Mar 10, 4:04 PM CSTSpecial Weather StatementTSAOsage26 min
Mar 10, 4:53 PM CSTSpecial Weather StatementTSADelaware37 min
Mar 10, 5:27 PM CSTSevere Thunderstorm WarningTSADelaware, Ottawa18 min
Mar 10, 5:35 PM CSTSpecial Weather StatementTSAOsage, Pawnee55 min
Mar 10, 5:43 PM CSTSpecial Weather StatementTSADelaware32 min
Mar 10, 5:53 PM CSTTornado WarningTSADelaware22 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.